ArticleCase reports in psychiatry2014
A case of priapism with risperidone.
Article in Case reports in psychiatry, 2014. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
4 citing papers in PubMed, 9 citations in OpenAlex.
- Risperidone-induced ischemic priapism in a psychiatric patient: a case report.Annals of medicine and surgery (2012) · 2026Article
- The association of hypogonadism with depression and its treatments.Frontiers in endocrinology · 2023Review
- Risperidone-induced priapism: a case report and literature review.Therapeutic advances in psychopharmacology · 2022Article
- The influence of atypical antipsychotic drugs on sexual function.Neuropsychiatric disease and treatment · 2015Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
2 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Priapism is a urologic emergency defined as a prolonged, possibly painful, penile erection. There are several known causes of priapism including psychotropic medications. One of the mechanisms by which antipsychotics are believed to induce priapism is through alpha-1 antagonism. This is case of a 50-year-old male with a history of schizophrenia with previous priapism related to trazodone, who presents with new onset priapism associated with risperidone. In this case, the treatment of priapism includes discontinuation of the offending agent and drainage of the corpus cavernosum twice along with intracavernosal phenylephrine injections. It is important to educate patients on priapism as a possible side effect of medications. It is also important to consider previous episodes of medication-induced priapism when prescribing psychotropic medications as this may increase the patient's future risk of priapism.
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.